Alert archive / Nebraska / Red Flag Warnings in 2015
Red Flag Warning 6, NWS Hastings, NE
NWS Hastings, NE issued this red flag warning at Mar 20, 2015, 3:03 AM CDT for 11 counties in Nebraska. It took effect at Mar 20, 2015, 1:00 PM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 20, 2015, 3:03 AM CDT (08:03 UTC)
- In effect from
- Mar 20, 2015, 1:00 PM CDT
- Expired
- Mar 20, 2015, 8:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Hastings, NE
Counties Buffalo County, NE, Dawson County, NE, Greeley County, NE, Hall County, NE, Hamilton County, NE, Howard County, NE, Merrick County, NE, Nance County, NE, Polk County, NE, Sherman County, NE, Valley County, NE
The radar
The Grand Island radar (KUEX), 94 km from the middle of the area, began a volume at 08:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 8.1 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2959 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- -9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
127 WWUS83 KGID 200803 RFWGID URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 303 AM CDT FRI MAR 20 2015 ...CRITICAL FIRE DANGER EXPECTED THIS AFTERNOON FOR AREAS MAINLY NEAR AND NORTH OF INTERSTATE 80... NEZ039>041-046>048-201700- /O.UPG.KGID.FW.A.0004.150320T1800Z-150321T0100Z/ /O.NEW.KGID.FW.W.0006.150320T1800Z-150321T0100Z/ VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK- 303 AM CDT FRI MAR 20 2015 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 039...040...041...046...047 AND 048... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING. THIS IS AN UPGRADE TO THE PREVIOUS FIRE WEATHER WATCH...WHICH IS NO LONGER IN EFFECT. * AFFECTED AREA...IN NEBRASKA...FIRE WEATHER ZONE 039 VALLEY... FIRE WEATHER ZONE 040 GREELEY...FIRE WEATHER ZONE 041 NANCE... FIRE WEATHER ZONE 046 SHERMAN...FIRE WEATHER ZONE 047 HOWARD AND FIRE WEATHER ZONE 048 MERRICK. * WINDS...FROM THE WEST AT SUSTAINED SPEEDS UP TO AROUND 20 MPH...AND GUSTS AS HIGH AS 25 TO 30 MPH...BEFORE DECREASING AROUND SUNSET. * RELATIVE HUMIDITY...DROPPING INTO THE 14 TO 20 PERCENT RANGE FOR SEVERAL HOURS * IMPACTS...ANY FIRES THAT MIGHT DEVELOP WILL SPREAD QUICKLY...BE POTENTIALLY DIFFICULT TO CONTROL...AND WILL EXHIBIT EXTREME FIRE BEHAVIOR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ NEZ049-060>063-201700- /O.NEW.KGID.FW.W.0006.150320T1800Z-150321T0100Z/ POLK-DAWSON-BUFFALO-HALL-HAMILTON- 303 AM CDT FRI MAR 20 2015 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 049...060...061...062 AND 063... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING. * AFFECTED AREA...IN NEBRASKA...FIRE WEATHER ZONE 049 POLK... FIRE WEATHER ZONE 060 DAWSON...FIRE WEATHER ZONE 061 BUFFALO... FIRE WEATHER ZONE 062 HALL AND FIRE WEATHER ZONE 063 HAMILTON. * WINDS...FROM THE WEST AT SUSTAINED SPEEDS UP TO AROUND 20 MPH...AND GUSTS AS HIGH AS 25 TO 30 MPH...BEFORE DECREASING AROUND SUNSET. * RELATIVE HUMIDITY...DROPPING INTO THE 14 TO 20 PERCENT RANGE FOR SEVERAL HOURS * IMPACTS...ANY FIRES THAT MIGHT DEVELOP WILL SPREAD QUICKLY...BE POTENTIALLY DIFFICULT TO CONTROL...AND WILL EXHIBIT EXTREME FIRE BEHAVIOR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ PFANNKUCH
1 follow-up statement
901 WWUS83 KGID 201652 RFWGID URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 1152 AM CDT FRI MAR 20 2015 ...CRITICAL FIRE DANGER EXPECTED THIS AFTERNOON FOR AREAS MAINLY NEAR AND NORTH OF INTERSTATE 80... NEZ039>041-046>049-060>063-210100- /O.CON.KGID.FW.W.0006.150320T1800Z-150321T0100Z/ VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO- HALL-HAMILTON- 1152 AM CDT FRI MAR 20 2015 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 039... 040...041...046...047...048...049...060...061...062 AND 063... * AFFECTED AREA...IN NEBRASKA...FIRE WEATHER ZONE 039 VALLEY... FIRE WEATHER ZONE 040 GREELEY...FIRE WEATHER ZONE 041 NANCE... FIRE WEATHER ZONE 046 SHERMAN...FIRE WEATHER ZONE 047 HOWARD... FIRE WEATHER ZONE 048 MERRICK...FIRE WEATHER ZONE 049 POLK... FIRE WEATHER ZONE 060 DAWSON...FIRE WEATHER ZONE 061 BUFFALO... FIRE WEATHER ZONE 062 HALL AND FIRE WEATHER ZONE 063 HAMILTON. * WINDS...FROM THE WEST AT SUSTAINED SPEEDS UP TO AROUND 20 MPH...AND GUSTS AS HIGH AS 25 TO 30 MPH...BEFORE DECREASING AROUND SUNSET. * RELATIVE HUMIDITY...DROPPING INTO THE 14 TO 20 PERCENT RANGE FOR SEVERAL HOURS. * IMPACTS...ANY FIRES THAT MIGHT DEVELOP WILL SPREAD QUICKLY... BE POTENTIALLY DIFFICULT TO CONTROL...AND WILL EXHIBIT EXTREME FIRE BEHAVIOR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this red flag warning went out at Mar 20, 12:21 AM CDT, 2 hours 42 minutes earlier.
Area forecast discussion, Mar 20, 12:21 AM CDT, 2 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
1221 AM CDT FRI MAR 20 2015
.SHORT TERM...(THIS EVENING THROUGH FRIDAY)
ISSUED AT 342 PM CDT THU MAR 19 2015
AN UPPER LEVEL SHORTWAVE DISTURBANCE CONTINUES TO PUSH EAST ACROSS
THE PLAINS THIS AFTERNOON...BRINGING MUCH WELCOMED RAIN TO
PORTIONS OF KANSAS...UNFORTUNATELY HAS MISSED ALL BUT THE FAR SRN
FRINGE OF THE CWA. AT THE SURFACE...A WEAK PATTERN HAS KEPT WINDS
LIGHT /AND VARIABLE FOR ERN LOCATIONS...WITH A TROUGH AXIS PUSHING
THROUGH...BRINGING W/NWRLY WINDS TO THE WRN HALF OF THE CWA. HASNT
BEEN ANY BIG SURPRISES WITH TEMPERATURES...WITH 3 PM OBS RANGING
FROM THE UPPER 40S IN THE SE WITH MORE CLOUDS/PRECIP TO THE LOWER
60S IN THE NW.
DRY CONDITIONS REMAIN IN THE FORECAST FOR TONIGHT/TOMORROW...WITH
NORTHWESTERLY FLOW BUILDING BACK IN THE UPPER LEVELS...THE
DISTURBANCE CURRENTLY SLIDING THROUGH CONTINUES PUSHING
EAST...WHILE A RIDGE AXIS BUILDS INTO PORTIONS OF THE ROCKIES.
EXPECTING ANOTHER NIGHT WITH LIGHT WINDS ACROSS THE CWA...WITH
WINDS REMAINING WESTERLY AS HIGH PRESSURE SITS OVER THE SRN PLAINS
AND LOW PRESSURE OVER THE NRN ROCKIES. SKIES WILL GRADUALLY
DIMINISH THE REST OF TODAY...AND MOSTLY CLEAR SKIES ARE EXPECTED
OVERNIGHT.
MAIN CONCERN AS WE GET INTO TOMORROW LIES WITH FIRE WX CONCERNS
ACROSS THE NRN CWA. EXPECTING PLENTY OF SUNSHINE...WITH OVERALL
LITTLE CHANGE IN THE SFC PATTERN. MODELS IN GOOD AGREEMENT SHOWING
AN INCREASE IN TEMPS ALOFT THROUGH THE PERIOD...WITH FORECAST
SOUNDINGS SHOWING INCREASED MIXING POTENTIAL. WHILE WINDS ALOFT
ARE NOT OVERLY STRONG...AM CONCERNED ABOUT GUSTS REACHING NEAR 25
MPH IN THE NORTH. COMBINED WITH THE LOW RH VALUES FORECAST ACROSS
THE ENTIRE CWA THANKS TO LOW DPTS AND WARM TEMPS IN THE LOWER
70S...DID ISSUE A FIRE WX WATCH FOR THE NORTH...WHERE THE BEST
CHANCE OF HITTING THE RH/WIND CRITERIA LIES.
.LONG TERM...(FRIDAY NIGHT THROUGH THURSDAY)
ISSUED AT 342 PM CDT THU MAR 19 2015
WARM ADVECTION CONTINUES FRIDAY NIGHT AND EVEN INTO SATURDAY.
EXPECT WARM TEMPERATURES TO CONTINUE. LATE FRIDAY NIGHT INTO
SATURDAY A WEAK COLD FRONT SLIDES SOUTH THROUGH THE FORECAST AREA.
THE FRONT WEAKENS AS IT MOVES SOUTH. A SURFACE LOW DEVELOPS ON THE
HIGH PLAINS ON SATURDAY AND WITH THE COLD FRONT DISSIPATING THE
TEMPERATURES STILL REMAIN WARM. THE SURFACE LOW AND COLD FRONT
SLIDE SOUTHEAST ACROSS THE FORECAST AREA SATURDAY NIGHT INTO
SUNDAY. THERE IS AN UPPER LEVEL WAVE THAT MOVES THROUGH THE
DAKOTAS AND NORTHERN NEBRASKA SUNDAY. THIS COMBINES TO BRING A
CHANCE FOR SOME SHOWERS TO THE FORECAST AREA. THERE IS ALSO AROUND
1200 J/KG OF MUCAPE THAT MOVES ACROSS THE FORECAST AREA DURING THE
AFTERNOON. WILL KEEP THUNDER IN FOR SUNDAY.
MODELS HAVE A FEW DIFFERENCES FOR THE SUNDAY NIGHT THROUGH
THURSDAY PERIOD. DIFFERENCES ARE FAIRLY SUBTLE IN TIMING AND
LOCATION OF THE UPPER LEVEL WAVES THAT MOVE THROUGH THE AREA. WILL
KEEP ON AND OFF MAINLY SLIGHT CHANCES FOR PRECIPITATION THROUGH
THE PERIOD.
THE SHOWERS AND THUNDERSTORMS SHOULD MOVE OUT OF THE FORECAST AREA
LATE SUNDAY AFTERNOON AND SUNDAY NIGHT SHOULD REMAIN DRY. ANOTHER
WAVE MOVES INTO KANSAS MONDAY WITH MAYBE A FEW SHOWERS FOR THE
SOUTHERN PART OF THE FORECAST AREA. AS THE WAVE MOVES ACROSS THE
AREA THE PRECIPITATION SPREADS ACROSS THE AREA MONDAY NIGHT. WITH
MUCAPE OF AROUND 800 J/KG WILL INTRODUCE SOME THUNDERSTORMS. SOME
OF THE MODEL DIFFERENCES ARE STRONGEST FOR TUESDAY AND TUESDAY
NIGHT. THE GFS IS STRONGER WITH THE UPPER WAVE AND KEEPS SOME
PRECIPITATION ACROSS THE AREA. WILL KEEP THE CURRENT CHANCES BUT
WILL HAVE TO KEEP AN EYE ON THIS PERIOD SINCE IT HAS THE MOST
DIFFERENCES.
AFTER THE COLD FRONT MOVES THROUGH ON TUESDAY THE TEMPERATURES
WILL FALL OFF. EXPECT DRY CONDITIONS FOR WEDNESDAY AND WEDNESDAY
NIGHT. THE NEXT UPPER WAVE WILL BE THURSDAY WITH ANOTHER SLIGHT
CHANCE FOR RAIN ON THURSDAY.
&&
.AVIATION...(FOR THE 06Z KGRI/KEAR TAFS THROUGH 06Z FRIDAY NIGHT)
ISSUED AT 1221 AM CDT FRI MAR 20 2015
WITH ESSENTIALLY NO SKY COVER WHATSOEVER ANTICIPATED...CONFIDENCE
IS QUITE HIGH IN CONTINUED VFR CEILING/VISIBILITY. THAT LEAVES
WIND AS THE MAIN ISSUE...ESPECIALLY A PERIOD OF MODEST GUSTINESS
DURING THE AFTERNOON HOURS. STARTING OFF EARLY THIS MORNING...VERY
LIGHT/GENERALLY WESTERLY BREEZE WILL PREVAIL. AFTER
SUNRISE...WEST-SOUTHWEST SPEEDS WILL START TO PICK UP A
BIT...WITH GUST POTENTIAL TO AROUND 22KT THEN PEAKING DURING THE
18Z-23Z TIME FRAME BEFORE SUBSIDING TO AT/BELOW 10KT THROUGH THE
REMAINDER OF FRIDAY EVENING.
&&
.GID WATCHES/WARNINGS/ADVISORIES...
NE...FIRE WEATHER WATCH FROM THIS AFTERNOON THROUGH THIS EVENING FOR
NEZ039>041-046>048.
KS...NONE.
&&
SHORT TERM...ADP
LONG TERM...JCB
AVIATION...PFANNKUCHHazardous weather outlook, Mar 19, 9:50 PM CDT, 5 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HASTINGS NE 950 PM CDT THU MAR 19 2015 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 210300- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 950 PM CDT THU MAR 19 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. FRIDAY AFTERNOON...LOW RELATIVE HUMIDITY VALUES AND GUSTY WINDS WILL PROMOTE NEAR CRITICAL TO CRITICAL FIRE WEATHER CONDITIONS ACROSS THE OUTLOOK AREA. OF MOST CONCERN ARE LOCATIONS GENERALLY ALONG AND NORTH OF A SILVER CREEK...TO DANNEBROG...TO LITCHFIELD NEBRASKA LINE...WHERE A FIRE WEATHER WATCH IS IN EFFECT. PLEASE REFER TO THE LATEST FIRE WEATHER WATCH PRODUCT FOR THE LATEST INFORMATION. THUNDERSTORMS ARE POSSIBLE FOR AT LEAST PARTS OF THE OUTLOOK AREA SUNDAY AND MONDAY NIGHT THROUGH TUESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE) WESELY
Nearby
Red Flag Warnings in Nebraska, 2015Every red flag warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.